Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

~lola~

Veteran Member
  • Content Count

    66
  • Joined

  • Last visited

Everything posted by ~lola~

  1. I came off Dianette (British name for Diane-35) in March 2006, after being on it for 5 years, as it was raising my blood pressure too high. While I'd been on it, it hadn't actually made any improvement to my skin. Only after I went through a course of Roaccutane in 2004 my skin improved and it became 100% clear. Unfortunately, within a fortnight of stopping Dianette in 2006, two years after the Roaccutane, my skin was excessively oily again, and within 3-4 months, the acne slowly started to
  2. I was on Doxy for a month, it was the second antibiotic i was prescribed, after Erythromycin did absolutely nothing for me for 6 months. I was prescribed it by a temping doctor, and then when I went back to see my normal doctor a month later, she took me off it as she said i'd been prescribed it by mistake, and that "this surgery doesn't use that antibiotic for skin treatment". She put me on to Oxytetracycline instead as she said they were very similar antibiotics, from the same group, and wor
  3. Reading this thread has really frightened me...! I'm on Dianette and have been for 2 years now. It didn't get rid of my acne so I was prescribed various anti-biotics (which were also useless) and finally Roaccutane, which I've just finished - my skin is now pretty clear. My doctor is keen for me to change pills now I've been on Dianette for so long, because of the safety aspect (the increased risk of blood clotting etc). My derm recommended I shouldn't change pills while I was still on the
  4. I just had my 3 month check up with my derm, and he told me the same thing... it'll be out your system after a month. I was quite concerned about the long term effects, but apparently your tissues get rid of it in that space of time... he even said I could go have triplets after a month if I wanted to and it wouldn't cause any problems!
  5. The information leaflet I got with my pack of Roaccutane said alcohol should be avoided while taking the drug, or you should at least keep the amount you drink to a minimum. I asked my derm when I started the drug and he said as long as I didn't drink a lot regularly it'd be okay... having a few drinks every so often wouldn't do me any harm. I try and keep off the stuff though, cos even having a couple of drinks makes me feel hungover the next day... it just makes the dehydration so much worse
  6. I'm sorry I don't have any particular advice for you, I've never had to sit through a 5 hour interview while on this stuff! Although, I have been attending job interviews over the past week, but more the normal 1-2 hours variety! I have to admit I was really self conscious, probably more so than I was with the acne... although the one good thing though was that I was too busy concentrating on the interview to think a lot about my skin... Sorry this post was a bit pointless really but I can't
  7. Thank you! I'm probably going to give it a try, if I can get hold of it. I've got another brand of green colour-corrective concealer (I think it's Neutrogena) and it's really good too, but I haven't been able to get hold of it lately...
  8. During my first week on Roaccutane my face became red as it became drier... it started off with just my cheeks so it looked like I was blushing, and then spread to the rest of my face. What usually made it worse was just the action of washing my face in the morning or at night, no matter what I washed with, and it would gradually calm down during the day. By about my 3rd week, the redness had gone completely, and I haven't had any problems with it since...
  9. I have no idea what day I'm on now... but I'm approaching the end of the 3rd month! Sooooo.... - no blackheads. Well, occasionally one, but nothing noticable, and nothing that doesn't pop out pretty easily. - no active acne - a couple of small bumps under my jawline that have been there pretty much since the beginning, and haven't come to anything or disappeared. And I mean, they really are TINY, so not really noticable. Only I know they're there. The dryness isn't too bad. Still there
  10. I was in the same situation as you too... (my journal is here!) I've been suffering for mild-moderate acne for a few years, and had tried loads of different treatments, none of which worked... so I was eventually referred to a dermatologist. He offered me Roaccutane, since nothing else had any effect on me, and I'm now in my 3rd month... and my skin is a hell of a lot clearer than anything I was putting up with before. It's so nice not having to get up 3 hours early in the morning just to app
  11. i had blackheads all over my nose during my first month too. literally in every pore. during the second month though they started to clear up... i'm now just finishing my 3rd month, and they'e all gone. i may occasionally get, like, one blackhead a week or something, if that. everything is a lot clearer now.
  12. i was prescribed 50mgs a day, and i haven't had an initial breakout. i'm now on my 3rd month, although recently i had to reduce my dose to 25mgs because my skin was peeling too much
  13. i don't know much about treatments for acne scarring, but there is a board that you can look at on this forum that discusses that. differin though is used to treat the acne itself, rather than the scarring.
  14. i've felt like you did quite a few times after going to the gym and having not been for a while, or not eating enough beforehand... if i haven't been for a while i usually have to take it easy the first time i go back, ease myself back into it. as far as the nosebleeds go... i'd go back to the doctor and get myself checked out, just to be on the safe side, rather than relying on what we're telling you. i agree with what everyone else has said above, but i'd still go back and get a professional
  15. the only side effects i've had have been the dry skin and lips, and slight back pain... however the peeling on my face got so bad i had to reduce my dosage
  16. I wish I could answer all your questions! Unfortunately, I don't think there is a "best" antibiotic to take... the one thing I've learnt from these forums is that everyone's experience is different. Everyone's skin is different and some people respond better than others to different things. Like I posted in the other thread, I was prescribed Erythromycin initially. I can't remember the dose, but after 3 months of doing nothing, the dose was doubled. It still did nothing. After 7 months on
×